Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2016, 6:02 PM EDT for Kanawha County, Lincoln County, Putnam County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 4, 2016, 6:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kanawha County, WV, Lincoln County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 15 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
408
WUUS51 KRLX 042202
SVRRLX
WVC039-043-079-042230-
/O.NEW.KRLX.SV.W.0054.160604T2202Z-160604T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
602 PM EDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PUTNAM COUNTY IN WESTERN WEST VIRGINIA...
NORTHEASTERN LINCOLN COUNTY IN CENTRAL WEST VIRGINIA...
WEST CENTRAL KANAWHA COUNTY IN CENTRAL WEST VIRGINIA...
* UNTIL 630 PM EDT
* AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMLIN...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...DUNBAR...
POCA...TORNADO...ALUM CREEK...CROSS LANES...INSTITUTE...COAL FORK...TEAYS
VALLEY...SOD...GRIFFITHSVILLE...YAWKEY AND SWEETLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 102.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 43 AND 57.
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 93 AND 95.
ROUTE 119 BETWEEN MILE MARKERS 65 AND 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3820 8203 3833 8212 3850 8176 3829 8151
TIME...MOT...LOC 2202Z 246DEG 37KT 3829 8198
HAIL...1.00IN
WIND...60MPH
$$
COOPER2 follow-up statements
295
WWUS51 KRLX 042218
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
618 PM EDT SAT JUN 4 2016
WVC039-043-079-042230-
/O.CON.KRLX.SV.W.0054.000000T0000Z-160604T2230Z/
PUTNAM WV-LINCOLN WV-KANAWHA WV-
618 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN PUTNAM...NORTHEASTERN LINCOLN AND WEST CENTRAL KANAWHA
COUNTIES...
AT 618 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JEFFERSON...OR
NEAR NITRO...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...DUNBAR...
POCA...TORNADO...ALUM CREEK...INSTITUTE...CROSS LANES...COAL FORK AND
TEAYS VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3824 8187 3832 8191 3839 8200 3850 8176
3829 8151
TIME...MOT...LOC 2218Z 246DEG 37KT 3836 8179
HAIL...1.00IN
WIND...60MPH
$$
COOPER526
WWUS51 KRLX 042227
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT SAT JUN 4 2016
WVC039-043-079-042237-
/O.EXP.KRLX.SV.W.0054.000000T0000Z-160604T2230Z/
PUTNAM WV-LINCOLN WV-KANAWHA WV-
627 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUTNAM...NORTHEASTERN
LINCOLN AND WEST CENTRAL KANAWHA COUNTIES WILL EXPIRE AT 630 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3824 8187 3832 8191 3839 8200 3850 8176
3829 8151
TIME...MOT...LOC 2224Z 246DEG 37KT 3836 8179
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:30 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 4, 4:30 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
430 PM EDT SAT JUN 4 2016
.SYNOPSIS...
Humid airmass in place tonight. Cold front pushes through Sunday.
A reinforcing cold front crosses Tuesday. Cool Canadian high
pressure crosses Wednesday and Thursday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Very warm and humid airmass in place early this afternoon with
dewpoints in the 60s to low 70s. Combined with some sunshine have
MLCAPE climbing over 15000j/kg across southern WV. Already have showers
and thunderstorms taking off in this area. With the warm
temperatures, the freezing and -20C lines are rather high so still
thinking damaging winds would be the biggest threat severe-wise,
with hail a secondary threat. Of course, concerns remain about
potential water issues as PWAT values are close to 2 inches so
very heavy rain is expected from any stronger shower/storm. While
flash flood guidance is rather high, precipitation rates out of
these storms provide some concern...especially since multiple
rounds are expected. Will expand flash flood watch to cover much
of the rest of the CWA. Leaving out extreme NW where rain has not
impacted yet today.
Expecting another batch of showers and thunderstorms arriving
tonight -- this should be the leftovers of activity well to our
west this afternoon. And finally, expect the cold front to move
through Sunday, with a third round of showers and thunderstorms.
Some of these could produce some gusty outflow winds -- especially
across eastern CWA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Cold front and upper level short wave trough cross Sunday evening,
taking the last of the showers and thunderstorms with it, and
setting the stage for a cooler week ahead. The cool down begins
modestly on Monday, in low level southwest flow beneath nearly
zonal upper level flow.
A reinforcing cold front crosses Tuesday. Convection is forecast
to fire up just upstream of the area Monday evening, but then
quickly weaken after sunset, so that only light showers occur as
the front crosses the area during the morning and perhaps into the
midday hours on Tuesday.
Low level moisture lingers Tuesday night in the wake of the front,
and a second upper level short wave trough crosses. This will keep
the chance for showers in the mountains in the evening, while
keeping clouds in the area into the evening before clearing from
the west takes place overnight.
Temperatures were raised a little in light of the latest guidance,
with the first front only bringing modest cooling, and unfavorable
radiative cooling conditions Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The long term period will be characterized by large scale
features with good model agreement. A long wave trough along the
east coast starts to drift offshore by Saturday, while a long wave
ridge over the Rockies drifts out over the plains Friday and then
over the midwest on Saturday.
Cool, Canadian high pressure brings dry weather Wednesday through
Thursday. A weak short wave trough in the upper level northwest
flow will cross Friday, but the air mass behind this front will
not be as cool as its predecessor, as heights rise, and canadian
high pressure does not make it as far south.
Temperatures a little lower than previous during the nadir of the
cool spell Wednesday and Wednesday night, and then close to
previous and central guidance in a moderating air mass thereafter.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Showers and thunderstorms on the increase across the forecast
area, and with humid airmass in place could see a shower or storm
anywhere at any time through the TAF period. Did try to pinpoint
best timing in TAFs, but confidence is not real high on this more
detailed timing. IFR possible in any of the stronger showers and
storms. In general winds will be variable and not overly strong.
However in the vicinity of showers and storms, some gusty outflow
is likely.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: Low to medium.
ALTERNATE SCENARIOS: Timing and intensity of showers and storms
may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H M M M M M M M M
HTS CONSISTENCY M M M M M M M M M M M M
BKW CONSISTENCY M M M M M M M M M M M M
EKN CONSISTENCY M M M M M M M M M M M M
PKB CONSISTENCY M M M M M M M M M M M M
CKB CONSISTENCY H H H H H M M M M M M M
AFTER 18Z SUNDAY...
IFR possible in showers and thunderstorms Sunday afternoon.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005>011-
013>020-024>040-046-047.
OH...Flash Flood Watch until midnight EDT tonight for OHZ083-086-
087.
KY...Flash Flood Watch until midnight EDT tonight for KYZ101>103-
105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.
&&
SYNOPSIS...TRM/MZ
NEAR TERM...MZ
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...MZHazardous weather outlook, Jun 4, 2:31 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 231 PM EDT SAT JUN 4 2016 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>011-013>020-024>040- 046-047-051845- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 231 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MOST LIKELY THREAT AND HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SMALL CHANCE ON SUNDAY THAT THUNDERSTORMS COULD REPEATEDLY HIT THE SAME LOCATION IN A SHORT AMOUNT OF TIME. IF THIS WERE TO HAPPEN...FLASH FLOODING COULD RESULT. ISOLATED STRONGER THUNDERSTORMS ON SUNDAY COULD ALSO BE CAPABLE OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-084-085-051845- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS- 231 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MOST LIKELY THREAT AND HAIL A SECONDARY THREAT. HEAVY RAINFALL IS ALSO POSSIBLE FROM THESE SHOWERS AND STORMS WHICH COULD LEAD TO ISOLATED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SMALL CHANCE ON SUNDAY THAT THUNDERSTORMS COULD REPEATEDLY HIT THE SAME LOCATION IN A SHORT AMOUNT OF TIME. IF THIS WERE TO HAPPEN...FLASH FLOODING COULD RESULT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 4, 3:56 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT SAT JUN 4 2016
WVZ028-037-038-046-047-042100-
POCAHONTAS-WEBSTER-BRAXTON-NICHOLAS-RANDOLPH-
356 PM EDT SAT JUN 4 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POCAHONTAS...
SOUTHWESTERN RANDOLPH...NORTHEASTERN NICHOLAS...SOUTHEASTERN BRAXTON
AND WEBSTER COUNTIES...
AT 3:55 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS NORTH
CENTRAL WEST VIRGINIA.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CASS SCENIC RAILROAD...WEBSTER SPRINGS...ADDISON (WEBSTER SPRINGS)...
MILL CREEK...CAMDEN-ON-GAULEY...CRAIGSVILLE...HOLLY RIVER STATE...CAMDEN
ON GAULEY...SNOWSHOE...MINGO...COWEN...HUTTONSVILLE...DIANA...WANETA...
HACKER VALLEY...PICKENS...VALLEY HEAD...MONTERVILLE...HELVETIA AND BOGGS.
THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 59 AND 60.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3827 7984 3828 8069 3864 8074 3870 8032
3869 8030 3870 8027 3875 7993
TIME...MOT...LOC 1955Z 264DEG 53KT 3839 8058
14Special weather statement, Jun 4, 4:27 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT SAT JUN 4 2016
KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-036-042130-
BOYD-CARTER-LAWRENCE-GREENUP-LAWRENCE-GALLIA-JACKSON-MASON-CABELL-
KANAWHA-LOGAN-MINGO-PUTNAM-LINCOLN-BOONE-FAYETTE-WAYNE-
427 PM EDT SAT JUN 4 2016
AT 426 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR VANCEBURG TO NEAR HODE...AND MOVING NORTHEAST AT
45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...HUNTINGTON...ASHLAND...PORTSMOUTH...IRONTON...NITRO...JACKSON...
GRAYSON...GALLIPOLIS...MADISON...LOUISA...WINFIELD...COAL GROVE...LOGAN...
OLIVE HILL...OAK HILL...WAYNE...HAMLIN...RIO GRANDE AND PROCTORVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 NEAR MILE MARKER 1.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 106.
INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 150 AND 191.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 57.
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 68 AND 95.
ROUTE 119 BETWEEN MILE MARKERS 27 AND 80.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3834 8323 3873 8303 3876 8289 3858 8284
3860 8274 3861 8274 3885 8265 3895 8277
3909 8250 3809 8120 3776 8233 3777 8233
3777 8232 3796 8253 3788 8262 3797 8301
3817 8292 3827 8317 3819 8326 3832 8334
TIME...MOT...LOC 2026Z 246DEG 52KT 3857 8327 3788 8237
14Local storm report, Jun 4, 4:34 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
434 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL MUDDLETY 38.37N 80.83W
06/04/2016 E1.25 INCH NICHOLAS WV PUBLIC
LOTS OF HAIL. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1600990
COOPERLocal storm report, Jun 4, 4:45 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 2 E WEBSTER SPRINGS 38.48N 80.37W
06/04/2016 WEBSTER WV TRAINED SPOTTER
TREES DOWN ALONG WV-15 EAST OF WEBSTER SPRINGS. TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1600991
COOPERSpecial weather statement, Jun 4, 4:57 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EDT SAT JUN 4 2016
WVZ024-025-042130-
LOGAN-MINGO-
457 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MINGO COUNTY...
AT 457 PM EDT...A STRONG THUNDERSTORM WAS OVER CONDER...OR NEAR
WILLIAMSON...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...DELBARTON...CHATTAROY...HOLDEN...RED JACKET...MYRTLE AND
VARNEY.
THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 1 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3764 8222 3766 8224 3766 8226 3768 8228
3767 8229 3768 8230 3770 8230 3774 8233
3776 8231 3776 8233 3783 8209 3772 8199
3763 8222
TIME...MOT...LOC 2057Z 235DEG 30KT 3769 8238
14Special weather statement, Jun 4, 5:42 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT SAT JUN 4 2016
OHZ075-083>087-WVZ006>008-013>015-025-026-035-036-042215-
VINTON-LAWRENCE-GALLIA-MEIGS-JACKSON-ATHENS-MASON-CABELL-KANAWHA-
JACKSON-LOGAN-PUTNAM-RALEIGH-LINCOLN-BOONE-FAYETTE-
542 PM EDT SAT JUN 4 2016
AT 541 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR JACKSON TO 10 MILES NORTH OF MILTON TO NEAR
WHARTON...AND MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...JACKSON...WELLSTON...POINT PLEASANT...GALLIPOLIS...
MADISON...WINFIELD...POMEROY...MCARTHUR...OAK HILL...HAMLIN...RIO GRANDE...
ALBANY...RUTLAND...LAKE HOPE STATE PARK...JEFFERSON...SOUTH CHARLESTON...
ST. ALBANS AND DUNBAR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 11.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 123.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 21 AND 57.
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 64 AND 95.
ROUTE 119 BETWEEN MILE MARKERS 38 AND 80.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
LAT...LON 3937 8275 3937 8252 3940 8251 3939 8237
3845 8146 3802 8128 3780 8190 3855 8232
3883 8265 3885 8265 3885 8269 3891 8276
3894 8275 3895 8281
TIME...MOT...LOC 2141Z 281DEG 55KT 3907 8273 3857 8220 3791 8178
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:08 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 20 hr |
| Jun 4, 12:23 PM EDT | Special Weather Statement | RLX | Wayne | 37 min |
| Jun 4, 12:59 PM EDT | Special Weather Statement | RLX | Lincoln | 46 min |
| Jun 4, 1:08 PM EDT | Special Weather Statement | RLX | Putnam, Roane | 52 min |
| Jun 4, 1:26 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane | 34 min |
| Jun 4, 1:41 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 34 min |
| Jun 4, 2:04 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Roane | 56 min |
| Jun 4, 2:14 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 61 min |
| Jun 4, 2:55 PM EDT | Special Weather Statement | RLX | Clay | 65 min |
| Jun 4, 3:09 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Webster | 36 min |
| Jun 4, 3:17 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Nicholas | 28 min |
| Jun 4, 3:56 PM EDT | Special Weather Statement | RLX | Pocahontas, Webster | 64 min |
| Jun 4, 4:13 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Webster | 32 min |
| Jun 4, 4:27 PM EDT | Special Weather Statement | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam, Wayne | 63 min |
| Jun 4, 4:57 PM EDT | Special Weather Statement | RLX | Mingo | 33 min |
| Jun 4, 5:42 PM EDT | Special Weather Statement | RLX | Boone, Cabell, Kanawha, Lincoln, Mason, Putnam | 33 min |
| Jun 4, 6:15 PM EDT | Special Weather Statement | RLX | Mason | 30 min |
| Jun 4, 6:27 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 63 min |
| Jun 4, 6:46 PM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 59 min |
| Jun 4, 7:04 PM EDT | Special Weather Statement | RLX | Calhoun, Clay, Fayette, Nicholas, Roane | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.